RFT and ZKO contributed equally to this article.
Plasmapheresis in asparaginase-induced hypertriglyceridemia
Article first published online: 10 APR 2008
© 2008 American Association of Blood Banks
Volume 48, Issue 6, pages 1227–1230, June 2008
How to Cite
Kfoury-Baz, E. M., Nassar, R. A., Tanios, R. F., Otrock, Z. K., Youssef, A. M., Albany, C., Bazarbachi, A. and Salem, Z. M. (2008), Plasmapheresis in asparaginase-induced hypertriglyceridemia. Transfusion, 48: 1227–1230. doi: 10.1111/j.1537-2995.2008.01663.x
- Issue published online: 10 APR 2008
- Article first published online: 10 APR 2008
- Received for publication November 19, 2007; revision received December 1, 2007, and accepted December 4, 2007.
BACKGROUND: Asparaginase is an essential component of the chemotherapy regimens during the induction and intensification phases for acute lymphoblastic leukemia and lymphoblastic lymphoma. The administration of asparaginase can cause elevation of the triglyceride levels.
CASE REPORT: This study reports the case of an adult patient presenting with acute pancreatitis secondary to severe hypertriglyceridemia after asparaginase treatment during the consolidation phase of lymphoblastic lymphoma. This condition was successfully treated with plasmapheresis.
CONCLUSIONS: Our case demonstrates that plasmapheresis in severe cases of hypertriglyceridemia offers a safe and efficient treatment option for symptomatic patients.